# SDR HQEA0000014

- Difficulty date: July 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N100S
- Make and model: Agusta A109C
- Aircraft serial: 7644
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Part number: 1090404091
- Condition: Spalled
- Location: M/R Gearbox
- Part time: 1,582 hours
- Component: 109040002107
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOLLOWING 2 TRANSMISSION CHIP LIGHT EVENTS IN LESS THAN 10 HOURS, METAL WAS FOUND ON THE LOWER TRANSMISSION CHIP PLUG BOTH TIMES.  FOLLOWING THE SECOND CHIP LIGHT EVENT, THE TRANSMISSION WAS REMOVED AND SENT TO AGUSTA AEROSPACE CORP FOR INSPECTION.  INSPECTION REVEALED THE PLANETARY GEAR BEARING RACES WERE SPALLED.  THREE NEW PLANETARY BEARING ASSEMBLIES WERE REPLACED AND THE TRANSMISSION WAS CLEANED AND INSPECTED DUE TO METAL CONTAMINATION.  REF:  OPERATOR CONTROL NR 97ZZZX4399 AND 97ZZZX 4400.  (X)
